Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Chaotic solutions in differential inclusions: chaos in dry friction problems

Author: Michal Feckan
Journal: Trans. Amer. Math. Soc. 351 (1999), 2861-2873
MSC (1991): Primary 34A60, 58F13, 58F30
Published electronically: March 1, 1999
MathSciNet review: 1473440
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of a continuum of many chaotic solutions is shown for certain differential inclusions which are small periodic multivalued perturbations of ordinary differential equations possessing homoclinic solutions to hyperbolic fixed points. Applications are given to dry friction problems. Singularly perturbed differential inclusions are investigated as well.

References [Enhancements On Off] (What's this?)

  • 1. A. A. Andronow, A. A. Witt, and S. E. Chaikin, Theorie der Schwingungen. Teil II, Übersetzung aus dem Russischen von Günter Dähnert. Herausgegeben von Fritz Wiegmann, Akademie-Verlag, Berlin, 1969 (German). MR 0241028 (39 #2373)
  • 2. Klaus Deimling, Multivalued differential equations, de Gruyter Series in Nonlinear Analysis and Applications, vol. 1, Walter de Gruyter & Co., Berlin, 1992. MR 1189795 (94b:34026)
  • 3. J.P. Den Hartog, ``Mechanische Schwingungen'', 2nd ed., Springer-Verlag, Berlin, 1952.
  • 4. M. Feckan, Bifurcation from homoclinic to periodic solutions in ordinary differential equations with multivalued perturbations, J. Differential Equations 130 (1996), 415-450. CMP 97:01
  • 5. M. Feckan, Bifurcation from homoclinic to periodic solutions in singularly perturbed differential inclusions, Proc. Royal Soc. Edinburgh 127A (1997), 727-753. CMP 97:17
  • 6. M. Feckan, Bifurcation of periodic solutions in differential inclusions, Appl. Math. 42 (1997), 369-393. CMP 97:17
  • 7. M. Feckan & J. Gruendler, Bifurcation from homoclinic to periodic solutions in ordinary differential equations with singular perturbations, submitted.
  • 8. Joseph Gruendler, Homoclinic solutions for autonomous ordinary differential equations with nonautonomous perturbations, J. Differential Equations 122 (1995), no. 1, 1–26. MR 1356127 (96j:58123),
  • 9. John Guckenheimer and Philip Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1983. MR 709768 (85f:58002)
  • 10. Hans Kauderer, Nichtlineare Mechanik, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958 (German). MR 0145709 (26 #3238)
  • 11. Kenneth J. Palmer, Exponential dichotomies and transversal homoclinic points, J. Differential Equations 55 (1984), no. 2, 225–256. MR 764125 (86d:58088),
  • 12. Tadeusz Pruszko, Some applications of the topological degree theory to multivalued boundary value problems, Dissertationes Math. (Rozprawy Mat.) 229 (1984), 48. MR 741752 (85j:34030)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 34A60, 58F13, 58F30

Retrieve articles in all journals with MSC (1991): 34A60, 58F13, 58F30

Additional Information

Michal Feckan
Affiliation: Department of Mathematical Analysis, Comenius University, Mlynská dolina, 842 15 Bratislava, Slovakia

PII: S 0002-9947(99)02181-9
Keywords: Multivalued mappings, differential inclusions, chaotic solutions
Received by editor(s): June 4, 1996
Received by editor(s) in revised form: March 20, 1997
Published electronically: March 1, 1999
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia